MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DA VINCI; CANNULA SEAL

INTUITIVE SURGICAL, INC DA VINCI; CANNULA SEAL
Model Number 470361-08
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted gynecology surgical procedure, the closing valve of the cannula did not hold and generated gas leaks (co2).The procedure was converted to laparoscopic surgery with no reported injury.Intuitive surgical inc.(isi) made multiple follow-up attempts to obtain additional information.However, no further details have been received as of the date of this report.
 
Additional Manufacturer Narrative
An investigation is in progress to determine the cause of this reported event.A return material authorization (rma) was issued to the customer requesting to have the intuitive device returned.However, isi has not received the product involved with the alleged issue to perform failure analysis.Additional information is being gathered to determine the contribution of the device to the customer reported issue.A follow-up mdr will be submitted if the product is returned (post failure analysis evaluation) or if additional information is received.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the da vinci product to perform failure analysis.The cannula seal was analyzed, and failure analysis investigations did not replicate nor confirm the customer reported complaint.The cannula seal was inspected and found to have physical damage.The gravity test was performed on the stopcock and passed.The stopcock remained static in the top position.No product issue was identified.

Brand Name
DA VINCI
Common Device Name
CANNULA SEAL
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17704320
Report Number2955842-2023-18297
Device Sequence Number6746510
Product Code GCJ
UDI-Device Identifier10886874112547
UDI-Public(01)10886874112547(10)M14230217
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K133845
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470361-08
Device Catalogue Number470361
Device Lot NumberM14230217
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/17/2023
Supplement Date Received by Manufacturer09/21/2023
Initial Report FDA Received Date09/07/2023
Supplement Report FDA Received Date10/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexFemale